The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Worse with lyrica/pregabalin?


#1

Hi i was put on pizotifen 4 weeks ago 0.5mg and dr surenthiran included pregabalin 25mg twice a day last week. Im supposed to go to 25mg 3x a day tomorrow but I’ve been so dizzy every time i get up or turn over. I keep falling to my left side and look like a drunk.
Has anyone got worse with pregabalin, or is it side effects? If so how longs it take to settle?
Thanks


#2

I’d be interested to know how you got on, as I’m going through exactly the same thing at the moment, I’ve been on 25mg of pregabalin for 5 days


#3

As you responded to such an old post it’s unlikely you’ll receive reply imminently if at all.

Dr Hain, eminent in this field, writes ‘Imbalance is common as a side effect of Lyrica’. It’s a version of Gabapentin which seems to be used for MAV in preference generally, if that helps. Might be worth using Search on this forum to find archived previous experiences. Helen


#4

Hi Louise
I was on Gabapentin last year which is a first cousin of Lyrica…I started on 100mg and titrated up to 800mg per day…it was an awful experience…I felt spaced out all of the time and my memory was so bad on it…it took me ages to work out the difference between my initial dizziness and the drug induced dizziness. I Wondered if there was a way to figure out if there was a correlation between the tabs and increased dizziness So I looked up the “onset of action” of Gabapentin - (I think it was 2 hours after taking it) and i experimented with the time I took it at. So I got up the next day and took note of how dizzy I felt between 8-11am and then took the tablet, I then wrote down at what time the dizziness got worse at and for how long and what time it tapered off at. The next day I got up and did the same except I took the tablet at 12 noon and so on…what emerged was a pattern of increased dizziness two hours after taking the tablet eg I was my usual dizzy self from 8am all day but dizziness ramped up at 4pm after taking the tab at 2pm…I think I conducted this experiment for a week or so before bein satisfied that my dizziness was increasing as a result of the meds and so I titrated off them. No doubt this is not a very scientific method and my neuro dismissed my findings completely. I did ask him if he wanted me to restart Gabapentin and give it another chance but he said no and switched me to something else. Gabapentin also caused me awful bladder pain and discomfort prompting a visit to the emergency room, my neuro was very surprised at this news also. The bladder probs disappeared one week after stopping Gabapentin and have never returned and my dizziness went back to the usual level it was at previously. For me that was proof enough that this med was causing additional symptoms that wouldn’t ever be tolerable.
Best wishes
Mav


#5

Thank you for sharing your experience with gabapentin, it sounds very similar to my experience at the moment! I am only on 25mg a day with the view to increase it to 300mg over the next few months. I’m rather apprehensive about increasing it when this last week has been so difficult. It’s the worst I’ve been for months, which makes me think I’m better off without it, but I can’t help but wonder if the initial side effects will wear off.


#6

A hard decision that but have you thought your apprehension might just be involved in the reaction you are experiencing or it could be pure coincidence as MAV’s very up and down anyway. You are best judge of this cos you are better aware of the timings involved. Some doctors suggest the drug that initially makes you worse will work best long-term but they aren’t the ones suffering. Others say to dump it. Trouble is with that, the next one might be worse again. Dr Hain lists sleepiness, dizziness and fatigue as adverse side effects of Gabapentin. Depends on how much you feel you can put up with but it might be worth going to prescriber to ask them. I remember being prescribed citalopram by my GP, and she did tell me to expect to be much worse for three weeks before I began to feel better. Sometimes its helpful to know. A hard one that but you have all my sympathy. Helen